Doctor insights on:
Medicine For Thyroxine Overdose
The definition of a drug overdose (legal or illegal) of any kind is simply taking too much of a substance than is recommended. Technically the FDA adds the most important part: at amounts sufficient to possibly cause or that causes an adverse event or side effect. You can overdose on an accepted amount if it right too much for you, someone on 25 mcg thyroxine who ...Read more
Tsh,T3, T4, symptoms: Blood tests can determine overdose. Symptoms of excessive thyroid intake include anxiety, heart racing, headaches, hair shedding, shortness of breath, muscle weakness, overactive bowel function (i.e. Frequent bms, loos stools), possibly elevated temperature, weight loss, high blood pressure. Over long period of time, eyes will start to protrude. ...Read more
Taking too much: The definition of a drug overdose (legal or illegal) of any kind is simply taking too much of a substance than is recommended. Technically the FDA adds the most important part: at amounts sufficient to possibly cause or that causes an adverse event or side effect. You can overdose on an accepted amount if it right too much for you, someone on 25 mcg thyroxine who takes 2 technically overdosed. ...Read more
Synthroid: Synthroid (levothyroxine) overreplacement causes subclinical hyperthyroidism (normal serum T4 and T3 and low serum TSH concentrations) or even overt hyperthyroidism. The main risks are arrhythmia and accelerated bone loss/fractures, especially in older patients. Maintenance dose should be adjusted appropriately by a physician. ...Read more
It depends: If severe, too much thyroid hormone in the blood can cause organs to stop working properly, a condition known as thyroid storm, and treatment in a hospital ICU may be needed. For less severe cases, treatment with beta-blockers (bp meds) may lessen symptoms of palpitations, shakiness, and jitters. For mild cases, no treatment may be needed at all. ...Read more
Yes : Yes. That seems like an abnormally large dose. ...Read more
Yes, but why?: You can, but there is no scientific information every showing amberen is good for treating anything, except making the manufacturer wealthy. You don't know what's in it or what it's supposed to do for you. How do you tell if it's working? Don't get your medical information from friends, tv or the internet. ...Read moreSee 1 more doctor answer
If our on-demand delivery of drugs like Synthroid (thyroxine) were interrupted by economic collapse, what could I do to acquire my med? Can i stock it long term?
Symptomatic: Many times will treat based on symptoms once dz is confirmed (within a certain range of normal). If symptoms of hyperthyroid would cut down dose, ie anxiety, agitation, tremor, exophthalmos, palpitations, diarrhea, jittery, racing heart, overheating, significant wt loss, insatiable appetite etc.... ...Read moreSee 1 more doctor answer
See below.: Thyroxine overdose can cause tremors, anxiety, increased heart rate, increased body temperature, agitation, confusion, diarrhea, and seizures. If you are ever worried that an overdose has occurred, call 911. If you’re less certain and feel the situation is less of an emergency, call 800.222.1222 for guidance. ...Read moreSee 1 more doctor answer
Heart problems: Synthoid is a synthetic thyroid hormone. Thyroid increases your metabolism and too much will cause you to get febrile, jittery, tachycardic and hypertensive. Serious problems with thryoid overdose are usually cardiac are related to arrythmias or heart attacks. For example frontline treatment for thyroid excess is giving a beta blocker that blocks the cardiac effects. ...Read more
Hyperthyroidism: Overdosing on synthroid (thyroxine) will cause hyperthyroidism. Some symptoms of hyperthyroidism are: feeling nervous, fast heartbeat, weight loss, feeling hot, trouble sleeping, feeling anxious, sweating heavily, muscle weakness, increased appetite, frequent bowel movement...Some hyperthyroid patients will have 1-2 symptoms, some have all of them and some have none of them at all. ...Read more
Don't do it: People who try this feel terrible and gain the weight right back. There is some risk of putting your heart into a rhythm disturbance. The most successful weight-loss happens when a person finds an aerobic sports activity that they actually enjoy, and can share with a partner / friend. ...Read more
My Synthroid (thyroxine) medicine is stopped after 9 years since i started taking it is it normal?
I took 7.5 mg 7500mcg Synthroid (thyroxine) 4 days ago. Is that enough to cause overdose symptoms?
Yes: That's a huge dose. Please see your doctor. ...Read more
If you take Synthroid (thyroxine) at night, do the levels of the drug not slowly decrease during the day?
No: It's a long acting med. The level only drops if you stop taking the med. As long as you take it daily, the level is sustained. ...Read more